MAUDE Adverse Event Report: CORDIS CASHEL AVIATOR PLUS .014 5.0X40 142CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CASHEL AVIATOR PLUS .014 5.0X40 142CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 4245040W
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This was an endovascular treatment (evt) case, an aviator plus (.014 5.0 x 40 x 142cm) was used for a pre-dilatation; however, it ruptured at its nominal pressure.There were no reported patient injuries.It was replaced with a new balloon catheter and the procedure was completed.The product was not returned for analysis.A product history record (phr) review of lot 17535543 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Without the return of the product for analysis and with the paucity of information available, it is not possible to draw a clinical conclusion between the device and the reported event.However, vessel characteristics and procedural factors may have contributed to the reported event.According to the instructions for use, although this is not intended as a mitigation, ¿prior to use, the device should be examined to verify functionality and integrity, and ensure that its size is suitable for the specific procedure.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in-vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure-monitoring device is recommended to prevent over-pressurization.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.
 
Event or Problem Description
As reported, this was an endovascular treatment (evt) case, an aviator plus 014 5.0x40 142cm was used for a pre-dilatation, however it ruptured at its nominal pressure.There were no reported patient injuries.Therefore it was replaced with a new balloon catheter and the procedure was completed.Additional procedural details were requested but are unknown.
 
Additional Manufacturer Narrative
Section b5: addendum for additional information obtained:the device was stored, handled and prepped per the instructions for use (ifu).The device was prepped normally by maintaining negative pressure.The balloon catheter was removed easily and intact from the patient.This is an updated complaint conclusion due to additional information received on july 16, 2019.This was an endovascular treatment (evt) case, an aviator plus (.014 5.0 x 40 x 142cm) was used for a pre-dilatation; however, it ruptured at its nominal pressure.There were no reported patient injuries.It was replaced with a new balloon catheter and the procedure was completed.The device was stored, handled and prepped per the instructions for use (ifu).The device was prepped normally by maintaining negative pressure.The balloon catheter was removed easily and intact from the patient.The product was not returned for analysis.A product history record (phr) review of lot 17535543 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Without the return of the product for analysis and with the paucity of information available, it is not possible to draw a clinical conclusion between the device and the reported event.However, vessel characteristics and procedural factors may have contributed to the reported event.According to the instructions for use, although this is not intended as a mitigation, ¿prior to use, the device should be examined to verify functionality and integrity, and ensure that its size is suitable for the specific procedure.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in-vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure-monitoring device is recommended to prevent over-pressurization.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.

Brand Name
AVIATOR PLUS .014 5.0X40 142CM
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, co. tipperary
EI 
MDR Report Key8790688
Report Number9616099-2019-03077
Device Sequence Number14113070
Product Code LIT
UDI-Device Identifier20705032005842
UDI-Public20705032005842
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K071189
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2019
Device Catalogue Number4245040W
Device Lot Number17535543
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/18/2019
Supplement Date Received by Manufacturer07/16/2019
Initial Report FDA Received Date07/15/2019
Supplement Report FDA Received Date07/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN BALLOON CATHETER